MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. LEVEL 1® EQUATOR® HOSE WITH THERMISTOR; SYSTEM, THERMAL REGULATING

SMITHS MEDICAL ASD, INC. LEVEL 1® EQUATOR® HOSE WITH THERMISTOR; SYSTEM, THERMAL REGULATING
Catalog Number SW5-HOSE-7
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Codes Erythema (1840); Burn, Thermal (2530)
Date of Event 02/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer has not returned the device to the manufacturer for device evaluation.If the devices becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that a level 1® equator® convective warming system continued to heat after the temperature had reached 45° celsius.The hose used with the device was damaged.Erythema was found on the right arm of the patient, after an "intervention" that lasted an hour and a half.Biafine cream was applied to the redness and the patient was monitored for 24 hours.After 24 hours, no more redness was observed.No permanent injury was reported.See mfr: 3012307300-2017-00914 and 3012307300-2017-00957.
 
Additional Manufacturer Narrative
One hose was returned for evaluation.Visual inspection found the device in good condition.Functional testing involved resistance testing on thermistor plug and values were considered normal.Functional testing involved use testing and found the device to be in working order.Based on the evidence, a root cause was unable to be determined.No fault was found with the device.

Brand Name
LEVEL 1® EQUATOR® HOSE WITH THERMISTOR
Common Device Name
SYSTEM, THERMAL REGULATING
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6524760
Report Number3012307300-2017-00958
Device Sequence Number13455856
Product Code DWJ
UDI-Device Identifier50695085000653
UDI-Public50695085000653
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSW5-HOSE-7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2017
Supplement Date Received by Manufacturer11/28/2017
Initial Report FDA Received Date04/26/2017
Supplement Report FDA Received Date12/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LEVEL 1® EQUATOR® CONVECTIVE WARMING SYSTEM; LEVEL 1® SNUGGLE WARM® BLANKET
Outcome Attributed to Adverse Event Required Intervention;